Asymptotic property of universal lossless coding for independent piecewise identically distributed sources

Tota Suko, Toshiyasu Matsushima, Shigeichi Hirasawa

Research output: Contribution to journalArticlepeer-review

Abstract

The universal lossless source coding problem is one of the most important problem in communication systems. The aim of source coding is to compress data to reduce costs in digital communication. Traditional universal source coding schemes are usually designed for stationary sources. Recently, some universal codes for nonstationary sources have been proposed. Independent piecewise identically distributed (i.p.i.d.) sources are simple nonstationary sources that parameter changes discontinuously. In this paper, we assume new i.p.i.d. sources class, and we prove that Bayes codes minimize the mean redundancy when parameter transition pattern is known and parameter is unknown.

Original languageEnglish
Pages (from-to)383-391
Number of pages9
JournalJournal of Discrete Mathematical Sciences and Cryptography
Volume13
Issue number4
DOIs
Publication statusPublished - 2010 Jan 1

Keywords

  • Bayes codes
  • Nonstationary sources
  • Universal source coding

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic property of universal lossless coding for independent piecewise identically distributed sources'. Together they form a unique fingerprint.

Cite this